Abstract

Normalized scattering phase functions and extinction efficiencies for homogeneous dielectric spheres with size parameters 200 ≤ x ≤ 4520 and refractive index m = 1.333 − Oi are calculated directly from Mie theory. The results are compared to predictions cited in the literature. Averages of the angular structure and magnitude of the glory are given as a function of the dimensionless size parameter. The periods and amplitudes of regular oscillations in the backscatter phase function are determined. Distinct backscattering oscillations with periods Δx ≃ 0.41, 0.83, 1.1, and 14 are found.

© 1978 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Scattering of Visible Light by Large Water Spheres

J. V. Dave
Appl. Opt. 8(1) 155-164 (1969)

Complex angular momentum theory of the rainbow and the glory

H. M. Nussenzveig
J. Opt. Soc. Am. 69(8) 1068-1079 (1979)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (10)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (11)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription